MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 725.44P
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during vitrectomy surgery an ophthalmic forceps that could not be closed completely.Procedure details and patient impact were not reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections d.4, h.6 and h.11.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there are no further complaints associated with the given lot.The concerned instrument was not received at the investigation site for evaluation.Therefore, no further assessment is possible, and the investigation is concluded without identifying the root cause.The concerned instrument was not received at the manufacturing site which is why the root cause for the customer complaint issue cannot be determined.The exact root cause for the customer's reported event is unknown.Therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER ADVANCED DSP TIP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20829985
Report Number3003398873-2024-00134
Device Sequence Number8729725
Product Code HNR
UDI-Device Identifier07612717071018
UDI-Public(01)07612717071018(17)261130(11)231214(10)16DWFE(21)NA
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number725.44P
Device Lot Number16DWFE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date02/20/2025
Date Device Manufactured12/14/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown